Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Abilify and Concerta cause hallucination, paranoid and sleeplessness?

I have a 10 year old son who has been diagnoised with oppositional defiant disorder He was put on 5mg of abilify and 27mg of concerta per day. My question is could either one of these medications or the combination of both cause halusinations, paranoria, and sleeplessness and extreme nightmares?
Thu, 30 Oct 2014
Report Abuse
Addiction Medicine Specialist 's  Response
Hi,

The symptoms you have described are unlikely to be due to Abilify but may be related to Concerta. Concerta is a stimulant and can cause sleeplessness. It can also cause visual disturbances, hallucinations and unusual behavior. Please discuss with his doctor regarding the change in his behavior and I am sure his doctor will suggest a change in his prescription if the symptoms appear to be drug related.

Best wishes.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Insomnia


Can Abilify and Concerta cause hallucination, paranoid and sleeplessness?

Hi, The symptoms you have described are unlikely to be due to Abilify but may be related to Concerta. Concerta is a stimulant and can cause sleeplessness. It can also cause visual disturbances, hallucinations and unusual behavior. Please discuss with his doctor regarding the change in his behavior and I am sure his doctor will suggest a change in his prescription if the symptoms appear to be drug related. Best wishes.